Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 6, 2011, 1:17 PM CDT for Chambers County, Lee County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 1:17 PM CDT (18:17 UTC)
- Expired
- Aug 6, 2011, 2:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
Counties Chambers County, AL, Lee County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582
WWUS84 KBMX 061817
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
117 PM CDT SAT AUG 6 2011
ALZ038-047-061900-
CHAMBERS AL-LEE AL-
117 PM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS AND LEE
COUNTIES UNTIL 200 PM CDT...
AT 116 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORMS NEAR BEANS MILL...OR NEAR OPELIKA...MOVING EAST
AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VALLEY...
LANETT...
SMITHS...
CUSSETA...
BEANS MILL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3251 8505 3252 8551 3292 8554 3292 8520
3286 8518 3284 8515 3281 8516 3278 8512
3275 8514 3274 8511 3269 8511 3267 8509
3264 8509 3264 8508
TIME...MOT...LOC 1816Z 276DEG 6KT 3271 8533
$$
10/ARMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:05 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 6, 12:05 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1205 PM CDT SAT AUG 6 2011 .UPDATE... FOR AVIATION AND MORNING DISCUSSION. && .DISCUSSION... WARM AND HUMID AIRMASS REMAINS IN PLACE ONCE AGAIN. GOOD THING FOR CENTRAL ALABAMA IS THAT THE CLOUD COVER UP NORTH HAS KEPT TEMPERATURES ON THE COOLER SIDE. ALTHOUGH THIS CLOUD COVER HAS GENERATED A DIFFERENTIAL HEATING ZONE ACROSS THE SOUTHEAST THIS MORNING. THIS HAS BEEN THE MAIN FOCUSING MECHANISM FOR SOME ISOLATED SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED IN THE SOUTHEAST. AT THE SAME TIME WE ARE WATCHING A BOUNDARY SLIDING IN FROM THE SOUTH. THIS BOUNDARY COULD ENHANCE THE CONVECTION OVER THE NEXT SEVERAL HOURS...SO WE WILL NEED TO KEEP AN EYE ON THESE STORMS THROUGHOUT THE AFTERNOON. MEANWHILE ACROSS THE NORTH...WILL CONTINUE TO WATCH SHOWERS AND THUNDERSTORMS DEVELOP TO OUR NORTH. JUST LIKE THE PAST SEVERAL DAYS WE WILL MONITOR THE OVERALL MEAN FLOW FOR THESE SHOWERS AND THUNDERSTORMS. WE ARE SEEING SIGNS THAT THE RIDGE IS TRYING TO BUILD FURTHER EAST...AT THE SAME TIME IT IS ALSO MOVING NORTH. THAT WOULD MEAN THAT FLOW AROUND THE PERIPHERY OF THE HIGH WOULD TAKE ACTIVITY SOUTHEAST...THEN SOUTH...THEN SOUTHEAST ACROSS THE AREA. BEGINNING TO SEE THE SOUTHERN TURN OF THE SHOWERS IN NORTHERN ALABAMA RIGHT NOW. PROBLEM WILL BE HERE IS THAT THE SHOWERS AND THUNDERSTORMS WILL BE WORKING INTO THE MORE STABLE AIRMASS...SO EXACTLY HOW STRONG ACTIVITY AND HOW WIDESPREAD WILL THE COVERAGE BE. CHANCES ARE HIGHEST FOR THE SHOWERS ACROSS THE NORTH THIS AFTERNOON...SO WENT WITH LIKELY POPS FOR THE REST OF THE AFTERNOON. UPDATES HAVE BEEN SENT. && .AVIATION... 18Z TAF DISCUSSION. THE FORECAST PERIOD WILL BE DOMINATED BY VFR CONDITIONS. WE REMAIN ON THE PERIPHERY OF AN UPPER RIDGE. THIS WILL ALLOW A FEW UPPER LEVEL DISTURBANCES TO RIDE DOWN THE BACK SIDE OF THE RIDGE AND ENHANCE CONVECTION. THE TIMING REMAINS THE BIGGEST ISSUE AND WILL LEAN TOWARD THE MAXIMUM HEATING PERIOD OF AFTERNOON AND EARLY EVENING. PLENTY OF MID AND UPPER CLOUDS THIS MORNING STILL IN PLACE ACROSS THE NORTH...BUT WILL BREAK UP HERE AND THERE ALLOWING FOR SOME DIFFERENTIAL HEATING. ADDITIONALLY THERE ARE A FEW SURFACE BOUNDARIES THAT MAY PROVIDE SOME FOCUS FOR THUNDERSTORMS. KEPT THE MENTION OF VCTS IN FOR ALL TERMINALS ALTHOUGH THE HEATING AND SUBSEQUENT INSTABILITY WILL PLAY A ROLE HERE. SURFACE WINDS WILL BE RELATIVELY LIGHT BUT SOMEWHAT VARIABLE. LEANED TOWARD THE PREVAILING BOUNDARY LAYER DIRECTION IN THE FORECAST BUT EXPECT SOME VARIABILITY. MENTIONED A TEMPO MVFR VIS AT THE END OF THE PERIOD AND THIS WILL BE ESPECIALLY TRUE IF THE TERMINAL RECEIVES RAINFALL TODAY. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 90 73 92 73 93 / 60 20 40 20 40 ANNISTON 92 74 93 75 94 / 50 20 40 20 40 BIRMINGHAM 93 77 94 76 95 / 60 20 40 20 40 TUSCALOOSA 95 76 96 76 97 / 60 20 40 20 40 CALERA 94 75 93 75 94 / 50 20 40 20 40 AUBURN 94 74 91 74 92 / 40 20 50 20 40 MONTGOMERY 96 76 93 76 95 / 40 20 50 20 40 TROY 96 74 92 74 94 / 40 20 50 20 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 12:10 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1210 PM CDT SAT AUG 6 2011 ALZ011>015-017>050-071130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1210 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE UNTIL 8 PM...MAINLY SOUTH OF INTERSTATE 20. FREQUENT AND DANGEROUS LIGHTNING WILL ALSO BE A BIG CONCERN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 75
In the hours before
Special weather statement, Aug 6, 1:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
117 PM CDT SAT AUG 6 2011
ALZ038-047-061900-
CHAMBERS AL-LEE AL-
117 PM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS AND LEE
COUNTIES UNTIL 200 PM CDT...
AT 116 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORMS NEAR BEANS MILL...OR NEAR OPELIKA...MOVING EAST
AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VALLEY...
LANETT...
SMITHS...
CUSSETA...
BEANS MILL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3251 8505 3252 8551 3292 8554 3292 8520
3286 8518 3284 8515 3281 8516 3278 8512
3275 8514 3274 8511 3269 8511 3267 8509
3264 8509 3264 8508
TIME...MOT...LOC 1816Z 276DEG 6KT 3271 8533
10/ARMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:35 PM CDT | Special Weather Statement | BMX | Chilton | 40 min |
| Aug 6, 4:39 PM CDT | Special Weather Statement | BMX | Marengo | 51 min |
| Aug 6, 4:52 PM CDT | Special Weather Statement | BMX | Montgomery | 38 min |
| Aug 6, 5:36 PM CDT | Special Weather Statement | BMX | Montgomery | 39 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.